Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 29, 2014, 5:31 PM MDT for Elmore County, Owyhee County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2014, 5:31 PM MDT (23:31 UTC)
- Expired
- Jul 29, 2014, 6:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 67 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.5 hours before the alert went out and 406 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:49 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 29, 2:49 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 249 PM MDT TUE JUL 29 2014 .SHORT TERM...AT 2PM ISOLATED THUNDERSTORMS WERE FORMING IN THE MOUNTAINS NEAR ALL OUR CWA BORDERS...EARLIER THAN YESTERDAY. AIR MASS WAS QUITE MOIST AND UNSTABLE THIS MORNING BUT ON A GRADUAL DRYING AND STABILIZING TREND THIS AFTERNOON...AT LEAST ACCORDING TO MODELS. THEREFORE WE EXPECT THUNDERSTORMS TO REMAIN ISOLATED. WITH ONLY LIGHT WINDS ALOFT THEY WILL MOVE SLOWLY AND MAY DROP HEAVY RAINS. MODELS SUGGEST HIGHEST POPS IN OREGON ZONES THIS EVENING THEN LOW POPS IN ALL ZONES LATER TONIGHT AND WEDNESDAY MORNING. HIGHEST POPS WEDNESDAY AFTERNOON WILL BE IN ERN-MOST IDAHO ZONES. THURSDAY AFTERNOON WILL HAVE INCREASING POPS IN ALL AREAS. MODELS... ESPECIALLY GFS...TAP SOME HIGH-LEVEL TROPICAL MOISTURE FROM HERNAN OFF BAJA CALIF AND ADVECT IT NEWD INTO OUR CWA THURSDAY. TEMPS A TAD COOLER WEDNESDAY AND AGAIN THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE VERY WARM UPPER LEVEL RIDGE OVER WESTERN NORTH AMERICA SHOWS SIGNS OF LOSING AMPLITUDE THIS WEEKEND...BUT ONLY SLIGHTLY LOWER TEMPERATURES ARE EXPECTED. MONSOON MOISTURE WITHIN THE RIDGE CIRCULATION WILL MAINTAIN FAVORABLE CONDITIONS FOR CONVECTION. WEAK DISTURBANCES EMBEDDED IN THE SOUTHWEST FLOW ALOFT OVER OUR AREA...COMBINED WITH DAYTIME HEATING...WILL PROVIDE SUPPORT FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. THE BEST CHANCES WILL BE THURSDAY EVENING AND SUNDAY AFTERNOON AND EVENING. MONDAY AND TUESDAY THE UPPER LEVEL FLOW WILL TURN MORE WESTERLY...BRINGING DRIER AIR AND DECREASING THE CHANCE OF THUNDERSTORMS. && .AVIATION...VFR. EXPECT WIDELY SCATTERED THUNDERSTORMS THROUGH THIS EVENING IN OREGON OVER HARNEY AND SOUTHERN MALHEUR COUNTIES...AND IN IDAHO SOUTH OF THE SNAKE RIVER VALLEY AND OVER THE CENTRAL MOUNTAINS. THUNDERSTORMS WILL BECOME ISOLATED AFTER 06Z...THEN INCREASE IN COVERAGE AFTER 18Z WEDNESDAY. SURFACE WINDS...VARIABLE 5-10 KTS EXCEPT STRONGER AND GUSTY NEAR THUNDERSTORMS. WINDS ALOFT... NORTHWEST 5-10 KTS UP THROUGH 10K FEET MSL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....JT/AB AVIATION.....JT
In the hours before
Special weather statement, Jul 29, 4:49 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 449 PM MDT TUE JUL 29 2014 IDZ013-014-292345- UPPER TREASURE VALLEY ID-BOISE MOUNTAINS ID- 449 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OWYHEE AND SOUTH CENTRAL ELMORE COUNTIES UNTIL 545 PM MDT... AT 448 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF ANDERSON DAM...OR 10 MILES NORTH OF MOUNTAIN HOME...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TOLLGATE AND BENNETT MOUNTAIN AROUND 500 PM MDT. MOUNTAIN HOME AROUND 520 PM MDT. MOUNTAIN HOME AIR FORCE BASE...HOT SPRINGS CREEK RESERVOIR... HAMMETT AND C J STRIKE RESERVOIR AROUND 540 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4334 11580 4333 11541 4288 11538 4288 11588 TIME...MOT...LOC 2248Z 356DEG 14KT 4328 11562 SP
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:49 PM MDT | Special Weather Statement | BOI | Elmore | 56 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.